Alert archive / Maryland / Tornado Warnings in 2026
Tornado Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Mar 11, 2026, 7:00 PM EDT for Carroll County, Howard County, Montgomery County, Maryland. It was in force for 15 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2026, 7:00 PM EDT (23:00 UTC)
- Expired
- Mar 11, 2026, 7:15 PM EDT
- In force
- 15 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Carroll County, MD, Howard County, MD, Montgomery County, MD
The radar
The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 7:03 PM EDT | TSTM WND DMG | 1 Ese Lisbon, MD | Several windows blown out, numerous trees down, and siding damage to at least one house near the intersection of Daisy Road and MD-144 Frederick Road. |
| Mar 11, 7:04 PM EDT | TSTM WND DMG | 2 Ese Lisbon, MD | Trees and wires down along MD-144 Frederick Road between Morgan Station Road and MD-97 Roxbury Mills Road. |
| Mar 11, 7:05 PM EDT | TSTM WND DMG | 2 N Glenwood, MD | Trees down on Bushy Park Road between MD-144 Frederick Road and Millers Mill Road. |
| Mar 11, 7:05 PM EDT | TSTM WND DMG | 2 Nne Glenwood, MD | Trees down near the intersection of MD-97 Roxbury Mills Road and MD-144 Frederick Road. |
| Mar 11, 7:06 PM EDT | TSTM WND DMG | 2 Wnw West Friendship, MD | Trees down on MD-144 Frederick Road near Pfefferkorn Road. |
| Mar 11, 7:06 PM EDT | TORNADO | 2 S Gaither, MD | National Weather Service Storm Survey confirms a brief EF-1 tornado occurred in Cooksville, MD from approximately 7:06PM to 7:07PM. Maximum wind is estimated at 90 mph. Path length is 0.4 miles, and a 100 yard max width. |
| Mar 11, 7:07 PM EDT | TSTM WND DMG | 2 Nw West Friendship, MD | Multiple trees down at spotter's home location on Grinstead Court. |
| Mar 11, 7:07 PM EDT | TSTM WND DMG | 2 Nw West Friendship, MD | Multiple trees down at spotter's home location on Grinstead Court. Trees down onto houses on this street according to County EM. |
| Mar 11, 7:07 PM EDT | TSTM WND DMG | 2 Nw West Friendship, MD | Numerous trees topped on Underwood Road. |
| Mar 11, 7:08 PM EDT | TSTM WND DMG | 2 S Gaither, MD | Many trees snapped. |
| Mar 11, 7:09 PM EDT | TSTM WND DMG | 2 Wsw Henryton, MD | Large trees down on Howard Lodge Driver, River Road, and Taylor Park Road. |
| Mar 11, 7:10 PM EDT | TSTM WND DMG | 2 Sse Sykesville, MD | Trees and wires down along MD-32 Sykesville Road between River Road and Deer Hill Road. |
| Mar 11, 7:11 PM EDT | TSTM WND DMG | 1 Nnw Henryton, MD | Trees and large branches down on Henrytown Road approaching Arrington Road. |
| Mar 11, 7:11 PM EDT | TSTM WND DMG | 1 S Marriottsville, MD | Trees down onto houses in the 1300 to 1500 block of Driver Road. |
| Mar 11, 7:14 PM EDT | TORNADO | 1 Ne Marriottsville, MD | EF0. Peak Wind 80 mph. Path Width 75 yards. Path length 0.3 miles. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:45 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WFUS51 KLWX 112300
TORLWX
MDC013-027-031-112315-
/O.NEW.KLWX.TO.W.0002.260311T2300Z-260311T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Baltimore MD/Washington DC
700 PM EDT Wed Mar 11 2026
The National Weather Service in Sterling Virginia has issued a
* Tornado Warning for...
South central Carroll County in north central Maryland...
Northwestern Howard County in central Maryland...
North central Montgomery County in central Maryland...
* Until 715 PM EDT.
* At 700 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Damascus, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown,
flying debris will be dangerous to those caught without
shelter. Damage to roofs, siding, and windows may occur.
Mobile homes may be damaged or destroyed. Tree damage is
likely.
* This dangerous storm will be near...
Ellicott City, Eldersburg, and Sykesville around 705 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Roxbury Mills, Henryton, West Friendship, Lisbon, Glenwood, Glenelg,
Marriottsville, and Woodstock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Sterling Virginia.
&&
LAT...LON 3937 7689 3936 7687 3935 7688 3934 7688
3933 7686 3926 7683 3925 7718 3932 7720
3938 7689
TIME...MOT...LOC 2300Z 260DEG 46KT 3929 7710
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KR2 follow-up statements
552
WWUS51 KLWX 112303
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
703 PM EDT Wed Mar 11 2026
MDC013-027-031-112315-
/O.CON.KLWX.TO.W.0002.000000T0000Z-260311T2315Z/
Carroll MD-Howard MD-Montgomery MD-
703 PM EDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTH
CENTRAL CARROLL...NORTHWESTERN HOWARD AND NORTHEASTERN MONTGOMERY
COUNTIES...
At 703 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Sykesville, or 8 miles east of Damascus, moving east
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown, flying
debris will be dangerous to those caught without shelter.
Damage to roofs, siding, and windows may occur. Mobile
homes may be damaged or destroyed. Tree damage is likely.
This dangerous storm will be near...
Ellicott City, Eldersburg, and Sykesville around 710 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Roxbury Mills, Henryton, West Friendship, Lisbon, Glenwood, Glenelg,
Marriottsville, Woodstock, Gaither, and Poplar Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3937 7689 3936 7687 3935 7688 3934 7688
3933 7686 3926 7683 3925 7709 3934 7711
3938 7689
TIME...MOT...LOC 2303Z 269DEG 50KT 3930 7704
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KR046
WWUS51 KLWX 112307
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
707 PM EDT Wed Mar 11 2026
MDC031-112317-
/O.CAN.KLWX.TO.W.0002.000000T0000Z-260311T2315Z/
Montgomery MD-
707 PM EDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTH CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Tornado Watch remains in effect until 800 PM EDT for northern,
central and north central Maryland.
&&
LAT...LON 3937 7689 3936 7687 3935 7688 3934 7688
3933 7686 3930 7685 3928 7703 3935 7705
3938 7689
TIME...MOT...LOC 2307Z 255DEG 49KT 3932 7699
$$
MDC013-027-112315-
/O.CON.KLWX.TO.W.0002.000000T0000Z-260311T2315Z/
Carroll MD-Howard MD-
707 PM EDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTH
CENTRAL CARROLL AND NORTH CENTRAL HOWARD COUNTIES...
At 707 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Sykesville, or 10 miles west of Historic Ellicott
City, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...For those in the direct path of a tornado touchdown, flying
debris will be dangerous to those caught without shelter.
Damage to roofs, siding, and windows may occur. Mobile
homes may be damaged or destroyed. Tree damage is likely.
This dangerous storm will be near...
Ellicott City, Eldersburg, and Sykesville around 710 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Glenwood, Marriottsville, Henryton, West Friendship, Woodstock, and
Gaither.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3937 7689 3936 7687 3935 7688 3934 7688
3933 7686 3930 7685 3928 7703 3935 7705
3938 7689
TIME...MOT...LOC 2307Z 255DEG 49KT 3932 7699
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:42 PM EDT, 3 hours 18 minutes earlier. Its key messages:
- 1) Severe thunderstorms with the potential for damaging winds, large hail, and a tornado or two are possible through this evening.
- 2) Strong frontal systems will bring gusty winds and cooler temperatures Thursday and Friday.
- 3) Another strong cold front will arrive early next week.
Area forecast discussion, Mar 11, 3:42 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
342 PM EDT Wed Mar 11 2026
.WHAT HAS CHANGED...
A Tornado Watch has been issued for northwestern parts of the
forecast area until 8 PM. The severe weather threat has
decreased most notably in southern portions of the forecast
area. The Small Craft Advisory has been extended through
Thursday evening.
&&
.KEY MESSAGES...
- 1) Severe thunderstorms with the potential for damaging winds,
large hail, and a tornado or two are possible through this
evening.
- 2) Strong frontal systems will bring gusty winds and cooler
temperatures Thursday and Friday.
- 3) Another strong cold front will arrive early next week.
&&
.DISCUSSION...
KEY MESSAGE 1...Severe thunderstorms with the potential for
damaging winds, large hail, and a tornado or two are possible
through this evening.
Breaks in the clouds have been developing this afternoon,
allowing temperatures to rise to near records in the upper 70s
and lower 80s. Moisture advection will likely counter mixing to
hold dew points in the mid 50s to lower 60s. The appearance of
clouds still looks relatively stable, although some more
convective cumulus are starting to bubble west of the Blue
Ridge. Even though there are a few showers around, mid level
capping and weak forcing will likely mean any severe weather
threat arrives from upstream convection. The most immediate area
to watch is across central West Virginia, although it's
possible additional activity further westward in the Ohio Valley
could play a role too. Shear is very strong, and there is
enough instability for convection to cross the mountains.
Straight hodographs would favor damaging winds and hail from
splitting supercells. The tornado threat will likely be limited
to the right splits or QLCS processes should any linear segments
develop. That said, there is still uncertainty with how much
activity actually occurs across our forecast area with most
recent guidance fairly limited in coverage. Given the lack of
forcing features and capping, it does appear the threat has
decreased overall across southern portions of the forecast area
(central Virginia-southern Maryland). A Tornado Watch has been
issued for northwestern parts of the forecast area until 8 PM,
which is forecast to have the greatest instability and is in
closest proximity to upstream convection. Given the uncertainty
of the southward and eastward extent of intense storms,
conditions will be monitored over the next several hours to
determine if expansions or an additional watch is needed. If
storms reach the Baltimore/Washington metro area, it would
likely be after 6 PM.
While some additional convection could arrive in closer
proximity to the cold front toward late evening/midnight, it
will likely be in a weakening state, with severe weather
unlikely after 10 PM.
KEY MESSAGE 2...Strong frontal systems will bring gusty winds
and cooler temperatures Thursday and Friday.
The potent cold front will push across the area late
tonight/early Thursday morning. Calendar day highs will likely
occur at midnight or early in the day for many locations as
temperatures fall rapidly behind the front and struggle to rise
any through the day Thursday. A swath of showers will form
along and behind the front, progressing eastward through the day
Thursday. Coverage/duration may even expand east of the Blue
Ridge in the right entrance to the upper jet and sharp mid level
trough axis move through. With the rapid low level cold
advection, many models continue to show this precipitation
changing over to snow. This will likely be rate-based as near
surface temperatures should still be well above freezing in the
lower elevations. In addition, all the forcing is in the mid
levels, with dry advection noted beneath in forecast soundings.
Models are also often biased too cold in these post frontal
downslope scenarios. So while some snow is possible as
precipitation ends, impacts should be limited given the recent
warmth. An inch or so of accumulation could occur in the higher
elevations, especially the Blue Ridge where QPF will likely be
higher comparatively to the typical upslope areas. The other
aspect of the front will be gusty northwest winds. Higher
elevations could approach Wind Advisory criteria (40-50 mph).
Winds diminish quickly Thursday evening as high pressure slides
by to the south. Subfreezing low temperatures will return to
much of the forecast area.
Another low pressure system will be moving through the Great
Lakes Friday. The increased pressure gradient will result in
gusty southwesterly winds. These winds could once again near
Wind Advisory criteria in the higher elevations. There could
also be fire weather issues due to low humidity (see separate
section below). The cold front will push through Friday night
with high pressure building in from the west Saturday. Little to
no precipitation is expected, and the net effect will only have
minimal impacts on temperatures. In fact, temperatures will
likely remain slightly above average through Saturday.
KEY MESSAGE 3...Another strong cold front will arrive early next
week.
A third cold front associated with a powerful low pressure across
the western Great Lks will cross the area Monday. Better moisture
recovery is expected ahead of this front to result in numerous
showers and possible thunderstorms. Can't ruled out some severe wx
due to the strength of the wind fields. Gusty winds will accompany
this front both in the pre-frontal and post-frontal environment.
Longwave trough pattern establishes across the East thereafter with
strong sfc high pressure settling in keeping a much colder than
normal pattern for the middle and second half of next week.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
In the near term, will be watching thunderstorms approaching
from central West Virginia as the greatest chance for strong
thunderstorms in the local area. There is still some uncertainty
with the coverage of storms across the metro areas, and recent
trends suggest the chance of seeing a thunderstorm at CHO is
decreasing. Therefore left the PROB30 group for these locations,
with the greatest chance during the early evening hours.
Relatively, MRB has the highest chance of seeing thunderstorms.
Damaging winds and large hail are the main threats, although a
tornado can't be ruled out. Southwesterly winds may gust 20-25
kt through this evening. Where winds may be a little calmer at
BWI/MTN, low level wind shear may be present.
As the cold front approaches, a larger area of showers will
likely cross the area from late tonight through mid Thursday
afternoon. MVFR conditions will likely develop east of the Blue
Ridge Thursday morning as the shower coverage expands.
Precipitation could end briefly as snow, but confidence is too
low to include that in the TAF yet. The front will also bring a
sharp wind shift to the northwest, with peak gusts up to 35 kt
Thursday morning. Lingering gusts through the afternoon will
subside with sunset.
Expect largely VFR conditions on Friday into Saturday. The
bigger story will be the gusty southwesterly winds on Friday
ahead of another strong cold front. Gusts around 25 to 30 knots
are expected before winds shift to west-northwesterly Friday
night into Saturday and decrease throughout the day.
Strong cdfnt forecast to cross the area Monday with showers and
possible thunderstorms and gusty winds in both the pre-frontal
and post- frontal environment.
&&
.MARINE...
Southerly winds have been slow to increase but will likely
continue to tick up into this evening. A Small Craft Advisory is
in effect for all waters. Some thunderstorms may make their way
towards the waters early this evening. Severity may be
decreasing as they approach the waters towards sunset, but SMWs
may be needed. Still a lot of uncertainty with coverage of
storms and if they make it to the waters.
A strong cold front will cross the waters late tonight into
Thursday. This will lead to a sharp wind shift to the northwest.
Gusts of 25 to 35 kts can be expected. Went with a SCA for now
as the potential for gale force gusts appears to be rather brief
immediately behind frontal passage. Winds should decrease fairly
quickly Thursday evening.
Ahead of the next cold front, southwesterly winds will increase
Friday. SCAs are likely. While gusts could approach gale force,
think the wind direction and relatively cooler waters will
prevent the stronger winds from reaching the surface due to low
level stability. The cold front will push through early Saturday
morning. While some marginal advisory conditions may persist
through the day, overall the westerly winds are forecast to be
lighter.
Another period of SCA conditions is expected Sunday lasting
through the middle of next week ahead and behind potent cold
front fcst to cross the area Monday.
&&
.FIRE WEATHER...
Thursday through Saturday look concerning in regards to fire
weather, especially Friday. However, the threat will be
conditionally based upon how much rain the region receives this
afternoon through Thursday morning. The current forecast
precipitation amounts are around a quarter to half inch east of
the Blue Ridge, with lower amounts to the west to the Allegheny
Front. Higher amounts are expected west of the Allegheny Front,
with 0.50 to 1 inches (additional) in the forecast. In between,
specifically within the Shenandoah Valley and portions of the
Potomac Highlands is where I'd be concerned about a bit of a
rain shadow. Also, given the showery nature of this afternoon's
potential activity, these amounts likely won't be realized at
every given location. All this to say, while some areas could
see enough rain to keep fuels damp through this upcoming windy
period, many will not.
Now, moving into Thursday afternoon, following a strong frontal
passage winds will pick up substantially out of the WNW along
with a sharp decrease in RH. Overall, the low level dry
advection may be slightly delayed, but should still drop quickly
in the afternoon west of the Blue Ridge. This will also be
paired with sustained winds around 15-20 mph (20-25 at
elevation) with gusts of 30 mph (45 mph at elevation). The sun
will be out by late afternoon in these areas, but temperatures
will actually be on the decline (mid 40s in the valleys, mid 30s
on the ridges). This, paired with the recent rainfall, make
Thursday less of a concern, but still worth noting for any
ongoing fires.
Friday is where the level of concern increases. Another strong,
and this time dry, cold front will be approaching the region
before moving through Friday night. Ahead of that, very strong
southerly winds pick up. The air mass will also continue to be
extremely dry, and could be locally enhanced in downslope flow
west of the Blue Ridge. Current forecast has low to mid 20s RHs
in the typical drier valleys. Given that the winds likely have
dried things out substantially from any rain the day prior, this
looks to be a concerning day in regards to fire weather. Future
shifts may need to consider Fire Weather Watches.
Saturday may actually be the driest day, behind the frontal
passage from Friday night. RH values could drop into the teens
across much of the area. Winds will be on the decline, but will
remain somewhat elevated, especially along/north of the
interstate 66 corridor, where 15-25 mph winds can be expected.
More analysis will need to be done to determine the threat for
any headlines Saturday, but could see something being necessary
on this day as well.
Gusty winds but increasing RHs on Sunday ahead of another front,
which looks to bring wetting rains Sunday evening/night. Less of
a threat Sunday, but any ongoing fires could feel the impacts of
some gusty southeasterly flow (20-25 mph gusts).
&&
.CLIMATE...
Daily high records could be set again today.
Below is a list of previous records for March 11.
Washington DC (DCA)
Date March 11
Record High 79F/2021
Record Warm Low 57F/2016
Washington-Dulles (IAD)
Date March 11
Record High 79F/2021
Record Warm Low 49F/1967
Baltimore (BWI)
Date March 11
Record High 79F/2021
Record Warm Low 53F/1955
Annapolis (NAK)
Date March 11
Record High 74F/1967
Record Warm Low 52F/1986
Charlottesville (CHO)
Date March 11
Record High 83F/1925
Record Warm Low 53F/2016
Martinsburg (MRB)
Date March 11
Record High 78F/2021
Record Warm Low 49F/1955
Hagerstown (HGR)
Date March 11
Record High 79F/2021
Record Warm Low 53F/2016
Baltimore Inner Harbor (DMH)
Date March 11
Record High 76F/1967
Record Warm Low 56F/2016
56F/1955
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Small Craft Advisory until 11 PM EDT Thursday for MDZ008.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 11 PM EDT Thursday for ANZ530>543.
&&
DISCUSSION...ADS/LFR
AVIATION...ADS/LFR
MARINE...ADS/LFRHazardous weather outlook, Mar 11, 4:26 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 426 PM EDT Wed Mar 11 2026 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-122030- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 426 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight A Tornado Watch is in effect for central Maryland and the Baltimore Metropolitan area until 8 PM this evening. Severe thunderstorms with damaging winds of 60 to 70 mph and large hail are possible. A few tornadoes are possible, which could be strong. Elsewhere, a few severe thunderstorms are possible this evening. Severe thunderstorms may be capable of producing damaging wind gusts of 60 to 70 mph, a few instances of large hail, and perhaps a tornado. Monitor the latest forecast for updates and watches, and be sure to have a way to receive warnings promptly. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind gusts could approach gale-force over the waters on Friday afternoon into Friday evening, particularly closer to shore. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. Please send and wind damage or hail reports to the National Weather Service. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-122030- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 426 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight A Tornado Watch is in effect for northern and central Maryland as well as western Maryland, eastern West Virginia, and portions of northern Virginia until 8 PM. Severe thunderstorms with damaging winds of 60 to 70 mph and large hail are possible. A few tornadoes are possible, which could be strong. Elsewhere, a few severe thunderstorms are possible through 8 PM this evening. Severe thunderstorms will be capable of producing damaging wind gusts of 60 to 70 mph, a few instances of large hail, and perhaps a tornado. Monitor the latest forecast for updates and watches, and be sure to have a way to receive warnings promptly. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind gusts up to 50 mph are possible on Friday into Friday night on the Blue Ridge and in the Potomac Highlands, which could lead to isolated wind damage and power outages. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. Please send and wind damage or hail reports to the National Weather Service. MDZ501-502-509-510-VAZ503-504-WVZ501>506-122030- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 426 PM EDT Wed Mar 11 2026 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight A Tornado Watch is in effect for Garrett, Mineral, Allegany, and Grant Counties Virginia until 8 PM this evening. Severe thunderstorms with damaging wind gusts and large hail are possible. A few tornadoes are possible, which could be strong. Elsewhere, a few severe thunderstorms are possible through 8 PM this evening. Severe thunderstorms will be capable of producing damaging wind gusts of 60 to 70 mph, a few instances of large hail, and perhaps a tornado. Monitor the latest forecast for updates and watches, and be sure to have a way to receive warnings promptly. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind gusts up to 50 mph are possible on Friday into Friday night, which could lead to isolated wind damage and power outages. .SPOTTER INFORMATION STATEMENT... Spotters have been activated. Please send and wind damage or hail reports to the National Weather Service.
In the hours before
Local storm report, Mar 11, 5:59 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
559 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg 4 NNW New Market 38.70N 78.72W
03/11/2026 Shenandoah VA 911 Call Center
Multiple trees down across southern Shenandoah County.
&&
Event Number LWX2605052
DHLocal storm report, Mar 11, 6:18 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
618 PM EDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Tstm Wnd Dmg Stephens City 39.10N 78.23W
03/11/2026 Frederick VA 911 Call Center
A couple trees were down around Stephens City
&&
Event Number LWX2605053
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:09 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 51 min |
| Mar 11, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 35 min |
| Mar 11, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 35 min |
| Mar 11, 6:44 PM EDT | Tornado Warning | LWX | Carroll, Frederick | 20 min |
| Mar 11, 6:56 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Howard, Montgomery | 34 min |
| Mar 11, 7:14 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more | 46 min |
| Mar 11, 7:19 PM EDT | Tornado Warning | LWX | Baltimore, City of Baltimore | 15 min |
| Mar 11, 7:37 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 38 min |
| Mar 11, 7:57 PM EDT | Severe Thunderstorm Warning | LWX | Cecil | 33 min |
Nearby
Tornado Warnings in Maryland, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.